Phone Number and Hours

(919) 969-9611

Fax: (919)969-9615

Email: info@villagepediatrics.com

300 Market Street Suite 112
Chapel Hill, NC 27516-4493

Open Monday through Friday
7:30AM-5:30PM
Urgent Care from 7:30AM-8:00AM and 5:00PM-5:30PM
Walk-In Clinic from 8:00AM-9:00AM
*Symptoms fewer than 24hrs, minor illnesses: pinkeye, ear pain, sore throat, etc.
Saturdays from 8:00AM-1:00PM
We stay open through lunch every day!

Testimonials

  • Our family just got its flu shots today.  As always, Village Pediatrics was great!  Your flu clinics are so convenient and Rebecca is just the best.  She was so cheerful, quick, and efficient that the flu shot crying was minimal.  (Okay, maybe I cried a little bit.) You all are wonderful.  Please keep it up! Anonymous family and Village Pediatrics fans...Read more...

» Tylenol and Motrin Doses

Acetaminophen (Tylenol, Feverall) and Ibuprofen (Motrin, Advil) are medications used for treating pain and fever in infants, children and adults. The dosing of these medications is based on WEIGHT, not age. Make sure that you know your child’s weight before consulting this document. Fever is not dangerous, as long as the condition causing it (such as a virus) is not dangerous. We recommend only treating a fever if it is greater than 100.5 and the child is uncomfortable, or if you are putting a child to bed knowing their low-grade fever is likely to rise.

Temperature in infants under 12 weeks of age is most accurately measured by a rectal thermometer. Temporal thermometers(used over the forehead)can be used after 12 weeks, and ear thermometers after 6 months.  Axillary (under the arm) temperatures are acceptable for children 2 months of age and older.  Oral thermometers are useful only when a child can hold the instrument under her tongue for several minutes without biting(usually after age 5.)

We recommend starting with the appropriate dose of acetaminophen. If the fever is greater than 102.5, and has not decreased an hour after treatment, you may supplement with a dose of ibuprofen. Acetominophen and ibuprofen are different types of medications, thus may be used together without adverse effect. However, we only recommend using them in tandem for persistently high fevers or discomfort. In these situations, you can alternate the medications using each type every 6 hours, but alternating every 3 hours. For example, Acetaminophen at 12 noon, Ibuprofen at 3 pm, Acetaminophen at 6 pm, Ibuprofen at 9 pm. This helps avoid spikes in the child’s fever as the medication wears off. Neither medication should be used more than 4 times a day, nor should you continue this pattern for more than 24 hours without consulting you physician.

Acetaminophen suppositories are available as Feverall without a prescription at your pharmacy. These are useful for children who are vomiting, or refuse to take oral medications. Lubricate the suppository with a little Vaseline or diaper cream, and insert in your child’s rectum with them lying on their side, knees to the chest. Hold the buttocks closed for a few minutes to assure absorption.

Important Considerations

Never give these medications to an infant less then 8 weeks of age without first consulting your pediatrician.

Always use the measuring device included with your medication.  Tylenol Infant Drops include a dropper or syringe inside the package.  Children’s Tylenol Suspension or Liquid comes with a special dosage cup in the package.  If you misplace the cup or dropper, please call the office or your pharmacist for advice.  Do not use kitchen spoons or attempt to “eyeball” the correct amount.  The dosage is very specific and too much can cause problems.

Always consult our office or your pharmacist before giving these medicines if you are giving any other medications, especially over-the-counter (OTC) medications such as cold medicine.  Most OTC cold medicines already contain Acetaminophen or Ibuprofen, which could lead to overdose if given along with other Acetaminophen or Ibuprofen containing products.

Acetaminophen(Tylenol) Dosing Information

Weight of ChildAge of ChildInfants' Oral Suspension
5mL=160mg
USE THE
DROPPER
Children's oral suspension
1 tsp(5mL)=160mg
USE THE CUP
Children's tablets
1 tablet=80mg
Junior Strength
1 tablet=160mg
6-11 lbs
(2.7-5 kg)
0-3 months1.25 mLXXX
12-17 lbs
(5.5-7.7 kg)
4-11 mos2.5 mLXXX
18-23 lbs
(8.2-10.5 kg)
12-23 mos3.75 mLXXX
24-35 lbs
(10.9-15.9 kg)
2-3 years5 mL5 mL or 1 tsp
2 tabletsX
36-47 lbs
(16.4-21.4 kg)
4-5 yearsX7.5 mL or 1.5 tsp
3 tabletsX
48-59 lbs
(21.8-26.8 kg)
6-8 yearsX10 mL or 2 tsp
4 tablets2 tablets
60-71 lbs
(27.3-32.3 kg)
9-10 yearsX12.5 mL or 2.5 tsp
5 tablets2.5 tablets
72-95 lbs
(32.7-43.2 kg)
11 yearsX15 mL or 3 tsp
6 tablets3 tablets
Give every 4-6 hours, as needed, no more than 5 times in 24 hours (unless directed to do otherwise by your health care provider.)

Ibuprofen(Motrin) Dosing Information

Weight of ChildAge of ChildInfant Drops
1.25mL=50mg
USE THE DROPPER
Children's Liquid
or Suspension
1 teaspoon(5mL)
= 100mg
USE THE CUP
Junior Strength Caplets
1 tablet=100mg
Junior Strength
Chewable Tablets
1 tablet=100mg
Under 11 lbs
(5kg)
Under 6 monthsXXXX
12-17 lbs
(5.5-7.7kg)
6-11 mos1.25mLXXX
18-23 lbs
(8.2-10.5kg)
12-23 mos1.875mLXXX
24-35 lbs
(10.9-15.9kg)
2-3 yearsX1 teaspoon
(100mg)
X1 tablet
36-47 lbs
(16.4-21.4kg)
4-5 yearsX1.5 teaspoons
(150mg)
X1.5 tablets
48-59 lbs
(21.8-26.8kg)
6-8 yearsX2 teaspoons
(200mg)
2 caplets2 tablets
60-71 lbs
(27.3-32.3kg)
9-10 yearsX2.5 teaspoons
(250mg)
2.5 caplets2.5 tablets
72-95 lbs
(32.7-43.2kg)
11 yearsX3 teaspoons
(300mg)
3 caplets3 tablets
Give every 6-8 hours, as needed, no more than 4 times in 24 hours (unless directed to do otherwise by your health care provider)